Format

Send to

Choose Destination
Int J Clin Pract Suppl. 2005 Apr;(147):79-81.

Cyproterone acetate and ethinylestradiol-induced pill oesophagitis: a case report.

Author information

1
Division of Gastroenterology, Department of Internal Medicine, University of Gaziantep, Gaziantep, Turkey. mtgulsen@gantep.edu.tr

Abstract

Although there are many cases of oesophagitis related to pill in medical literature, there are only a few reports concerning oesophagitis related to oral contraceptives, and none about cyproterone acetate and ethinylestradiol combination (Diane-35). In this report, we describe a female patient who suffered from odynophagia and retrosternal pain after taking Diane-35 for hirsutism. The endoscopic examination revealed two well-demarcated circumferential ulcers of 1 cm diameter surrounded by relatively normal mucosa in mid-oesophagus. The patient had gone to bed immediately after taking the pill. Oral intake was stopped, and intravenous fluids and omeprazole were administered as part of treatment. The patient benefited from this approach very quickly and was discharged from hospital in 5 days. The oesophagus was completely normal in control endoscopy after 2 months. Diane-35 should be added to the list of drugs causing pill oesophagitis, and physicians should inform the patients that the pills should be taken with enough water and they should not lie down right after ingesting the pills.

PMID:
15875632
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center